MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1080-080
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is not returning for analysis.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left popliteal vein.An 8x80mm armada 35 percutaneous transluminal angioplasty (pta) catheter was advanced without resistance, but the balloon ruptured during the first inflation below rated burst pressure.The pta balloon had resistance with an unspecified guide wire during removal, so force was applied.A portion of the balloon had separated, so an unspecified stent was used to embed the separated portion and successfully complete the procedure.There were no adverse patient sequelae and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other complaints.The armada 35 instructions for use states: do not advance the armada 35 / armada 35 ll pta catheter against significant resistance.The cause of resistance should be determined via fluoroscopy and remedial action taken.Although it was reported that extra force was used to remove the balloon catheter, the excess force seemed to be a reasonable clinical response to the difficulties encountered.Based on the information provided, a definitive cause could not be determined for the reported balloon rupture resulting in difficulty removing, material separation and unexpected medical intervention to embed the separated material.It is possible that the balloon rupture was the result of interaction with anatomy or associated devices.Additionally, the resistance encountered with the guide wire during removal and separation may have occurred due to the balloon material and inner member collapsing over the guide wire after the balloon ruptured; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12578214
Report Number2024168-2021-08914
Device Sequence Number17016076
Product Code LIT
UDI-Device Identifier08717648154881
UDI-Public08717648154881
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberB1080-080
Device Catalogue NumberB1080-080
Device Lot Number10504G1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR